Alert archive / South Dakota / Blizzard Watches in 2016

Blizzard Watch 2, NWS Aberdeen, SD

November 16, 2016Big Stone County, Traverse County, Minnesota; 10 counties in South Dakota

NWS Aberdeen, SD issued this blizzard watch at Nov 16, 2016, 3:39 AM CST for Big Stone County, Traverse County, Minnesota; 10 counties in South Dakota. It took effect at Nov 18, 2016, 12:00 AM CST. It was in force for .

The area

The counties it named.

The facts

Issued
Nov 16, 2016, 3:39 AM CST (09:39 UTC)
In effect from
Nov 18, 2016, 12:00 AM CST
Expired
Nov 17, 2016, 3:53 AM CST
In force
Issued by
NWS Aberdeen, SD

Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Clark County, SD, Codington County, SD, Day County, SD, Deuel County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, Roberts County, SD, Spink County, SD

The radar

The Aberdeen radar (KABR), 92 km from the middle of the area, began a volume at 09:41 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Aberdeen, SD at 00:00Z on 2016-11-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Aberdeen, SD at 00:00Z on 2016-11-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -36 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2203 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
-36 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

578 
WWUS43 KABR 160939
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
339 AM CST WED NOV 16 2016

...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH
FRIDAY...

.A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL
SHIFT NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY
MORNING. THIS WILL BRING RAIN TO THE AREA THURSDAY
AFTERNOON...THAT WILL MIX WITH AND CHANGE OVER TO SNOW THURSDAY
EVENING. MODERATE TO HEAVY SNOW...AND VERY STRONG WINDS WILL BE
POSSIBLE...ESPECIALLY ACROSS EASTERN SOUTH DAKOTA AND PORTIONS OF
WEST CENTRAL MINNESOTA. EXPECT THE SNOW TO END WEST TO EAST FRIDAY
AFTERNOON...AS THE LOW PRESSURE SYSTEM EXITS ACROSS WISCONSIN.

SDZ006-018-161900-
/O.NEW.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
339 AM CST WED NOV 16 2016

...BLIZZARD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON. 

* TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH WITH
  GUST OF 35 TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER
  MILE OR LESS IN FALLING AND BLOWING SNOW.

* SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-161900-
/O.NEW.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI...
CLEAR LAKE
339 AM CST WED NOV 16 2016

...BLIZZARD WATCH IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WATCH...WHICH IS IN EFFECT FROM LATE THURSDAY NIGHT THROUGH
FRIDAY AFTERNOON. 

* TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH WITH
  GUSTS OF 40 TO 5O MPH MAY PRODUCE VISIBILITIES OF ONE QUARTER
  MILE OR LESS IN FALLING AND BLOWING SNOW.

* SNOW ACCUMULATIONS...6 TO 10 INCHES OF SNOW POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-161900-
/O.NEW.KABR.WS.A.0002.161118T0000Z-161118T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
339 AM CST WED NOV 16 2016 /239 AM MST WED NOV 16 2016/

...WINTER STORM WATCH IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY EVENING THROUGH
FRIDAY MORNING. 

* TIMING...THURSDAY EVENING THROUGH FRIDAY MORNING.

* MAIN IMPACT...MODERATE SNOW...WITH ACCUMULATIONS OF 2 TO 5
  INCHES. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUST OF 35
  TO 45 MPH WILL ALSO BE POSSIBLE.

* OTHER IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES DUE
  TO LOW VISIBILITY AND BLOWING SNOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KF
4 follow-up statements
268 
WWUS43 KABR 161714
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1114 AM CST WED NOV 16 2016

...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH
FRIDAY...

.A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL SHIFT
NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY MORNING. THIS
WILL BRING RAIN TO THE AREA THURSDAY AFTERNOON...THAT WILL MIX
WITH AND CHANGE OVER TO SNOW THURSDAY EVENING. MODERATE TO HEAVY
SNOW...AND VERY STRONG WINDS WILL BE POSSIBLE...ESPECIALLY ACROSS
EASTERN SOUTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA.
EXPECT THE SNOW TO END WEST TO EAST FRIDAY AFTERNOON...AS THE LOW
PRESSURE SYSTEM EXITS ACROSS WISCONSIN.

SDZ006-018-170115-
/O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
1114 AM CST WED NOV 16 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY AFTERNOON.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 25 TO 30 MPH 
  WITH GUST OF 35 TO 45 MPH MAY PRODUCE VISIBILITIES OF ONE 
  QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. 

* SNOW ACCUMULATIONS...3 TO 6 INCHES OF SNOW POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-170115-
/O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI...
CLEAR LAKE
1114 AM CST WED NOV 16 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* TIMING...LATE THURSDAY NIGHT THROUGH FRIDAY MORNING.

* WINDS/VISIBILITY...NORTH TO NORTHWEST WINDS OF 30 TO 35 MPH 
  WITH GUSTS OF 40 TO 5O MPH MAY PRODUCE VISIBILITIES OF ONE 
  QUARTER MILE OR LESS IN FALLING AND BLOWING SNOW. 

* SNOW ACCUMULATIONS...6 TO 10 INCHES OF SNOW POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-170115-
/O.CON.KABR.WS.A.0002.161118T0000Z-161118T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
1114 AM CST WED NOV 16 2016 /1014 AM MST WED NOV 16 2016/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

* TIMING...THURSDAY EVENING THROUGH FRIDAY MORNING.

* MAIN IMPACT...MODERATE SNOW...WITH ACCUMULATIONS OF 2 TO 5 
  INCHES. NORTH TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUST OF 
  35 TO 45 MPH WILL ALSO BE POSSIBLE. 

* OTHER IMPACTS...TRAVEL COULD BECOME VERY DIFFICULT AT TIMES 
  DUE TO LOW VISIBILITY AND BLOWING SNOW. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS A POTENTIAL FOR SIGNIFICANT
SNOW...SLEET...OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
791 
WWUS43 KABR 162154
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
354 PM CST WED NOV 16 2016

...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH
FRIDAY...

.A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL SHIFT
NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY MORNING. THIS
WILL BRING RAIN TO THE AREA THURSDAY AFTERNOON...THAT WILL MIX
WITH AND CHANGE OVER TO SNOW THURSDAY EVENING. MODERATE TO HEAVY
SNOW...AND VERY STRONG WINDS WILL BE POSSIBLE...ESPECIALLY ACROSS
EASTERN SOUTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA.
EXPECT THE SNOW TO END WEST TO EAST FRIDAY AFTERNOON...AS THE LOW
PRESSURE SYSTEM EXITS ACROSS WISCONSIN.

SDZ006-018-170600-
/O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
354 PM CST WED NOV 16 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT 
  THROUGH FRIDAY AFTERNOON. 

* WINDS GUSTING AS HIGH AS 45 MPH COULD CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY.

* TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE. 

* TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-170600-
/O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI...
CLEAR LAKE
354 PM CST WED NOV 16 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT 
  THROUGH FRIDAY AFTERNOON. 

* WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY.

* TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE. 

* TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-170600-
/O.CON.KABR.WS.A.0002.161118T0000Z-161118T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
354 PM CST WED NOV 16 2016 /254 PM MST WED NOV 16 2016/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

* SNOW IS POSSIBLE FROM THURSDAY EVENING THROUGH FRIDAY MORNING.

* TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. TREE 
  BRANCHES COULD FALL AS WELL. 

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$
SD
683 
WWUS43 KABR 170442
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
1042 PM CST WED NOV 16 2016

...VERY STRONG WINDS AND SNOW LATE THURSDAY NIGHT THROUGH
FRIDAY...

.A LOW PRESSURE SYSTEM ACROSS KANSAS THURSDAY MORNING WILL SHIFT
NORTHEAST ACROSS IOWA AND SOUTHERN MINNESOTA FRIDAY MORNING. THIS
WILL BRING RAIN TO THE AREA THURSDAY AFTERNOON...THAT WILL MIX
WITH AND CHANGE OVER TO SNOW THURSDAY EVENING. MODERATE TO HEAVY
SNOW...AND VERY STRONG WINDS WILL BE POSSIBLE...ESPECIALLY ACROSS
EASTERN SOUTH DAKOTA AND PORTIONS OF WEST CENTRAL MINNESOTA.
EXPECT THE SNOW TO END WEST TO EAST FRIDAY AFTERNOON...AS THE LOW
PRESSURE SYSTEM EXITS ACROSS WISCONSIN.

SDZ006-018-171200-
/O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
1042 PM CST WED NOV 16 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT 
  THROUGH FRIDAY AFTERNOON. 

* WINDS GUSTING AS HIGH AS 45 MPH COULD CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY.

* TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES ARE POSSIBLE. 

* TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-171200-
/O.CON.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI...
CLEAR LAKE
1042 PM CST WED NOV 16 2016

...BLIZZARD WATCH REMAINS IN EFFECT FROM LATE THURSDAY NIGHT
THROUGH FRIDAY AFTERNOON...

* BLIZZARD CONDITIONS ARE POSSIBLE FROM LATE THURSDAY NIGHT 
  THROUGH FRIDAY AFTERNOON. 

* WINDS GUSTING AS HIGH AS 50 MPH COULD CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY.

* TOTAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE. 

* TRAVEL COULD BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING 
  DURING THE MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WATCH MEANS THERE IS A POTENTIAL FOR FALLING AND/OR
BLOWING SNOW WITH STRONG WINDS AND EXTREMELY POOR VISIBILITIES.
THIS CAN LEAD TO WHITEOUT CONDITIONS AND MAKE TRAVEL VERY
DANGEROUS.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-171200-
/O.CON.KABR.WS.A.0002.161118T0000Z-161118T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
1042 PM CST WED NOV 16 2016 /942 PM MST WED NOV 16 2016/

...WINTER STORM WATCH REMAINS IN EFFECT FROM THURSDAY EVENING
THROUGH FRIDAY MORNING...

* SNOW IS POSSIBLE FROM THURSDAY EVENING THROUGH FRIDAY MORNING. 

* TOTAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE POSSIBLE. 

* SIGNIFICANT REDUCTIONS IN VISIBILITY ARE POSSIBLE. TREE 
  BRANCHES COULD FALL AS WELL. 

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WATCH MEANS THERE IS POTENTIAL FOR SIGNIFICANT
SNOW...SLEET OR ICE ACCUMULATIONS THAT MAY IMPACT TRAVEL.
CONTINUE TO MONITOR THE LATEST FORECASTS.

&&

$$

KF
363 
WWUS43 KABR 170953
WSWABR

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE ABERDEEN SD
353 AM CST THU NOV 17 2016

...VERY STRONG WINDS AND SNOW TONIGHT THROUGH FRIDAY...

.A LOW PRESSURE SYSTEM ACROSS KANSAS AND NEBRASKA THROUGH
THIS EVENING...WILL SHIFT NORTHEAST ACROSS IOWA
OVERNIGHT...BEFORE EXITING ACROSS SOUTHERN MINNESOTA AND WISCONSIN
ON FRIDAY. THE RESULT WILL BE A MIX OF RAIN AND SNOW OVER CENTRAL
SOUTH DAKOTA TRANSITIONING TO MAINLY RAIN THIS AFTERNOON. AS
COLDER AIR WORKS IN FROM THE NORTHWEST THIS EVENING...WINDS WILL
INCREASE AND PRECIPITATION WILL TURN TO ALL SNOW. EXPECT MODERATE
TO HEAVY SNOW...WITH SIGNIFICANT BLOWING SNOW AND DRAMATICALLY
REDUCED VISIBILITIES OVERNIGHT INTO FRIDAY. HAZARDOUS TRAVEL
CONDITIONS ARE EXPECTED...ESPECIALLY ACROSS EASTERN SOUTH
DAKOTA...AND WEST CENTRAL MINNESOTA OVERNIGHT THROUGH MUCH OF THE
DAY FRIDAY. SNOW AND BLOWING SNOW WILL SLOWLY END WEST TO EAST
FRIDAY AFTERNOON.

SDZ006-018-171930-
/O.UPG.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
/O.NEW.KABR.BZ.W.0002.161118T0600Z-161119T0000Z/
BROWN-SPINK-
INCLUDING THE CITIES OF...ABERDEEN...REDFIELD
353 AM CST THU NOV 17 2016

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND MIDNIGHT AND THEN
  DIMINISH AROUND 6 PM FRIDAY...AS PRECIPITATION ENDS WEST TO EAST.

* WINDS GUSTING AS HIGH AS 45 MPH WILL CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY. 

* TOTAL SNOW ACCUMULATIONS OF 4 TO 7 INCHES ARE EXPECTED.

* TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING 
  THE MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR
THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

MNZ039-046-SDZ007-008-011-019>023-171930-
/O.UPG.KABR.BZ.A.0002.161118T0600Z-161119T0000Z/
/O.NEW.KABR.BZ.W.0002.161118T0600Z-161119T0000Z/
TRAVERSE-BIG STONE-MARSHALL-ROBERTS-DAY-CLARK-CODINGTON-GRANT-
HAMLIN-DEUEL-
INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...BRITTON...
SISSETON...WEBSTER...CLARK...WATERTOWN...MILBANK...HAYTI...
CLEAR LAKE
353 AM CST THU NOV 17 2016

...BLIZZARD WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A BLIZZARD
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST
FRIDAY. THE BLIZZARD WATCH IS NO LONGER IN EFFECT. 

* EXPECT BLIZZARD CONDITIONS TO DEVELOP AROUND MIDNIGHT AND THEN
  DIMINISH AROUND 6 PM FRIDAY...AS PRECIPITATION ENDS WEST TO
  EAST.

* WINDS GUSTING AS HIGH AS 55 MPH WILL CAUSE WHITEOUT CONDITIONS
  IN BLOWING SNOW. SIGNIFICANT DRIFTING OF THE SNOW IS LIKELY.

* TOTAL SNOW ACCUMULATIONS OF 5 TO 10 INCHES ARE EXPECTED. 

* TRAVEL WILL BE VERY DIFFICULT TO IMPOSSIBLE...INCLUDING DURING 
  THE MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A BLIZZARD WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE
EXPECTED OR OCCURRING. FALLING AND BLOWING SNOW WITH STRONG WINDS
AND POOR VISIBILITIES ARE LIKELY. THIS WILL LEAD TO WHITEOUT
CONDITIONS...MAKING TRAVEL EXTREMELY DANGEROUS. DO NOT TRAVEL. IF
YOU MUST TRAVEL...HAVE A WINTER SURVIVAL KIT WITH YOU. IF YOU GET
STRANDED...STAY WITH YOUR VEHICLE. THE LATEST ROAD CONDITIONS FOR
THE STATE YOU ARE CALLING FROM CAN BE OBTAINED BY CALLING 5 1 1.

&&

$$

SDZ003>005-009-010-015>017-033>037-045-048-051-171930-
/O.UPG.KABR.WS.A.0002.161118T0000Z-161118T1800Z/
/O.NEW.KABR.WW.Y.0009.161118T0000Z-161118T1800Z/
CORSON-CAMPBELL-MCPHERSON-WALWORTH-EDMUNDS-DEWEY-POTTER-FAULK-
STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO-
INCLUDING THE CITIES OF...MCINTOSH...HERREID...EUREKA...
MOBRIDGE...IPSWICH...ISABEL...GETTYSBURG...FAULKTON...
MISSION RIDGE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...
KENNEBEC...FORT THOMPSON
353 AM CST THU NOV 17 2016 /253 AM MST THU NOV 17 2016/

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM CST /5 PM MST/
THIS EVENING TO NOON CST /11 AM MST/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WINTER
WEATHER ADVISORY FOR SNOW AND BLOWING SNOW...WHICH IS IN EFFECT
FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/
FRIDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT.

* EXPECT SNOW TO SLIDE IN FROM THE NORTHWEST AROUND 6 PM AND THEN
  END FROM WEST TO EAST BY AROUND NOON FRIDAY.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 6 PM THIS EVENING
  AND MID MORNING FRIDAY.

* TOTAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. TREE BRANCHES COULD 
  FALL AS WELL. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
THE LATEST ROAD CONDITIONS FOR THE STATE YOU ARE CALLING FROM CAN
BE OBTAINED BY CALLING 5 1 1.

&&

$$

KF

What forecasters said that day

The local office's own words before this blizzard watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Aberdeen, SD wrote its last area forecast discussion before this blizzard watch went out at Nov 15, 11:24 PM CST, 4 hours 15 minutes earlier.

Area forecast discussion, Nov 15, 11:24 PM CST, 4 hours 15 minutes before
Area Forecast Discussion...UPDATED
National Weather Service Aberdeen SD
1124 PM CST Tue Nov 15 2016

.UPDATE...
Issued at 534 PM CST Tue Nov 15 2016

Increased winds a touch tonight and Wed morning. Otherwise, the
forecast remains on track with fairly quiet weather expected until
Thursday.

&&

.SHORT TERM...(This Evening through Friday Night)
Issued at 259 PM CST Tue Nov 15 2016

One more day of mild weather before a storm begins to bear down on
the region. Ridging aloft will continue to support a mild airmass
over the region on Wednesday, with well above normal temperatures
expected again. On Thursday a storm will begin to near the region,
with WAA pcpn likely breaking out a head of the main upper trof.
Most of the pcpn on Thursday over the CWA should be rain or maybe a
rain/snow mix out far west. Overnight Thursday night is when the
cold air starts to filter southeast over the region, with a change
over from rain to snow. The latest model runs have converged
somewhat on a bit further south track of both the sfc/mid level
system. All models have sped up the system a bit, and have backed
off some on QPF. Latest thinking is that much of the CWA will see
some snow, with potentially a range of 3 to 6 across the area,
perhaps a bit more in the far east CWA where models suggest more
influence from a developing trowal. System does move off pretty
quickly Friday evening but some wind will remain. Speaking of
wind, had to adjust winds up for Thursday through Friday as the
model blend was not nearly strong enough based on the strength of
the forecast sfc low. Temperatures will dip to near or below
normal late this week into the weekend.

.LONG TERM...(Saturday through Tuesday)
Issued at 259 PM CST Tue Nov 15 2016

The long term portion of the forecast begins with northwest flow
aloft and a surface high pressure over the Dakotas. This high
pressure will bring dry, but cold temperatures to the region
Saturday through at least Sunday. While highs in the low to mid 30s
are expected on Sunday, these reading are within 3 to 5 degrees of
normal. The surface high will shift east of the region on Sunday
night, allowing WAA to spread into the region, along with increasing
heights. While this is a good sign for above normal temperatures,
snow cover and snow depth will certainly limit temperatures. Have
lowered highs some on Monday and Tuesday, especially in eastern SD
and western MN where a deeper snow pack looks likely. Another storm
system may pass through the CWA Monday night through Tuesday.
Mixed pcpn will be possible with this storm system.

&&

.AVIATION...(For the 06Z TAFS through 06Z Wednesday Night)
Issued at 1123 PM CST Tue Nov 15 2016

VFR conditions are expected through the period. As a dry sfc low
moves through the region on Wednesday, southerly winds will
become gusty ahead of it and winds will shift to the north behind
the low.

&&

.ABR WATCHES/WARNINGS/ADVISORIES...
SD...None.
MN...None.
&&

UPDATE...Wise
SHORT TERM...TDK
LONG TERM...SD
AVIATION...Wise
Hazardous weather outlook, Nov 15, 4:25 AM CST, 23 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE ABERDEEN SD
425 AM CST TUE NOV 15 2016

MNZ039-046-SDZ003>011-015>023-033>037-045-048-051-161100-
TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL-
ROBERTS-WALWORTH-EDMUNDS-DAY-DEWEY-POTTER-FAULK-SPINK-CLARK-
CODINGTON-GRANT-HAMLIN-DEUEL-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-
LYMAN-BUFFALO-
425 AM CST TUE NOV 15 2016 /325 AM MST TUE NOV 15 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MINNESOTA...CENTRAL SOUTH DAKOTA...NORTH CENTRAL SOUTH DAKOTA AND
NORTHEAST SOUTH DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A POTENT STORM SYSTEM IS BECOMING INCREASINGLY LIKELY ACROSS THE
REGION LATE THURSDAY THROUGH FRIDAY. THIS SYSTEM HAS THE
POTENTIAL TO BRING MODERATE AMOUNTS OF SNOW...ALTHOUGH THE EXACT
LOCATION OF HEAVIER SNOW IS STILL UNCERTAIN. STRONG NORTHERLY
WIND WILL DEVELOP FRIDAY...WHICH COULD LEAD TO AREAS OF BLOWING
SNOW AND REDUCED VISIBILITIES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

KF

The office that day

Everything else NWS Aberdeen, SD issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 16, 3:39 AM CSTWinter Storm WatchABRBuffalo, Campbell, Corson, Dewey, Edmunds, Faulk and 10 more24 hr

Nearby

Blizzard Watches in South Dakota, 2016Blizzard Watches in Minnesota, 2016Every blizzard watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.